Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 264, NWS Wichita, KS

July 14, 2009Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 14, 2009, 1:00 AM CDT for Russell County, Kansas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2009, 1:00 AM CDT (06:00 UTC)
Expired
Jul 14, 2009, 2:00 AM CDT
In force
60 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Russell County, KS

The radar

The Grand Island radar (KUEX), 153 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 1:16 AM CDTTSTM WND GST 54Russell Airport, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1300 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2799 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 140600
SVRICT
KSC167-140700-
/O.NEW.KICT.SV.W.0264.090714T0600Z-090714T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
100 AM CDT TUE JUL 14 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUSSELL COUNTY IN CENTRAL KANSAS.

* UNTIL 200 AM CDT.

* AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  OF 60 TO 75 MPH.  THIS STORM WAS LOCATED NEAR GORHAM...OR 10 MILES
  NORTHWEST OF RUSSELL...AND MOVING EAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUNKER HILL...DORRANCE...GORHAM...LUCAS...LURAY...PARADISE...
  RUSSELL...RUSSELL AIRPORT...WALDO...WILSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

THIS IS A DANGEROUS STORM.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3898 9903 3913 9903 3914 9852 3912 9848
      3870 9848 3877 9903 3898 9904
TIME...MOT...LOC 0601Z 268DEG 37KT 3895 9900

$$

ES
3 follow-up statements
000 
WWUS53 KICT 140615
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
115 AM CDT TUE JUL 14 2009

KSC167-140700-
/O.CON.KICT.SV.W.0264.000000T0000Z-090714T0700Z/
RUSSELL KS-
115 AM CDT TUE JUL 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RUSSELL COUNTY
UNTIL 200 AM CDT...

AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OF 60
TO 75 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF WALDO...OR 10
MILES NORTH OF RUSSELL...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LUCAS BY 130 AM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT WILSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING 60 TO 70 MPH WINDS IN 
ELLIS COUNTY SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS

&&

LAT...LON 3898 9903 3913 9903 3914 9852 3912 9848
      3870 9848 3877 9903 3898 9904
TIME...MOT...LOC 0614Z 268DEG 42KT 3902 9876

$$

ES
000 
WWUS53 KICT 140639
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
139 AM CDT TUE JUL 14 2009

KSC167-140700-
/O.CON.KICT.SV.W.0264.000000T0000Z-090714T0700Z/
RUSSELL KS-
139 AM CDT TUE JUL 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RUSSELL COUNTY
UNTIL 200 AM CDT...

AT 135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OF 60
TO 75 MPH.  THIS STORM WAS LOCATED NEAR LUCAS...OR 16 MILES NORTHEAST
OF RUSSELL...MOVING EAST AT 45 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF RUSSELL
COUNTY...INCLUDING LUCAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING 55 MPH WINDS AT RUSSELL 
AIRPORT. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

&&

LAT...LON 3898 9903 3913 9903 3914 9852 3912 9848
      3870 9848 3877 9903 3898 9904
TIME...MOT...LOC 0638Z 268DEG 42KT 3902 9855

$$

ES
000 
WWUS53 KICT 140651
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
151 AM CDT TUE JUL 14 2009

KSC167-140701-
/O.EXP.KICT.SV.W.0264.000000T0000Z-090714T0700Z/
RUSSELL KS-
151 AM CDT TUE JUL 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR RUSSELL COUNTY WILL EXPIRE AT
200 AM CDT...

AT 146 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

LAT...LON 3898 9903 3913 9903 3914 9852 3912 9848
      3870 9848 3877 9903 3898 9904
TIME...MOT...LOC 0651Z 268DEG 42KT 3902 9835

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:34 AM CDT, 26 minutes earlier.

Area forecast discussion, Jul 14, 12:34 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1234 AM CDT TUE JUL 14 2009

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

SIMILAR TO LAST NIGHT...TWO AREAS OF CONVECTION HAVE
DEVELOPED...WITH ONE GENERALLLY EAST OF I-35 IN MID LEVEL
BAROCLINIC ZONE AND SECOND AREA BEARING DOWN ON KRSL. THIS SECOND
BATCH OF STORMS ARE ROLLING DOWNHILL FROM THE HIGH PLAINS ONCE
AGAIN...AND WILL LIKELY PERSIST THROUGHOUT THE NIGHT. PRESENT
INDICATIONS ARE STORMS SHOULD CONGEAL AND TURN SOUTHEAST DURING
THE NIGHT. THIS SETS UP THE SAME ISSUE AS YESTERDAY...WITH A BIG
QUESTION MARK AS TO THE IMPACT OF THE OUTFLOW BOUNDARY AND
CONVECTIVE DEBRIS ON WINDS DURING THE MORNING AND AFTERNOON. WITH
TONIGHTS SYSTEM SEEMINGLY A BIT MORE PROGRESSIVE...MIGHT NOT BE
QUITE AS PERSISTENT AS YESTERDAY. HAVE CAUTIOUSLY INCREASED WINDS
AT KHUT/KICT...BUT APPEARS THAT SURFACE FRONT MAY BE IN THE
VICINITY OF KRSL/KSLN FOR LAST 6 OR SO HOURS OF FORECAST. THAT
COULD TRIGGER ISOLATED CONVECTION ALONG I-70 BY LATE AFTERNOON AND
EVENING. OVERALL CONFIDENCE IN MODELS AND FORECAST REMAINS LOW.
-HOWERTON

&&

.PREV DISCUSSION... /ISSUED 643 PM CDT MON JUL 13 2009/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

UNCLEAR ONCE AGAIN HOW WIDESPREAD CONVECTION WILL BE OVERNIGHT. NORTH
AMERICAN MODEL IN THE SHORT TERM SEEMS TO BE OUT PERFORMING THE
RUC WITH THE ONGOING STORMS IN OK. AT THIS POINT...THOSE SHOULD
REMAIN SOUTH OF THE BORDER. MORE LIKELY SCENARIO IS THE SIMILAR
TO THE PREVIOUS FEW NIGHTS WITH STORMS ON THE HIGH PLAINS ROLLING
DOWNHILL DURING THE EVENING AND OVERNIGHT. WITH OUTFLOW FROM LAST
NIGHTS STORMS PUSHING EFFECTIVE BOUNDARY FURTHER WEST...STORMS
MAY MAKE THE TURN SOUTH A BIT QUICKER TONIGHT. WILL AWAIT TONIGHTS 0000
UTC RUNS TO CONFIRM. GIVEN UNCERTAINTY...OPTED NOT TO MENTION
THUNDERSTORM IN ANY OF THE TAFS AT THIS TIME...AND JUST GO WITH
CUMULONIMBUS FOR NOW. PLAN IS TO UPDATE DURING THE EVENING AS
THINGS BECOME MORE CLEAR. FOR TOMORROW HAVE ASSUMED THERE WOULD BE
OUTFLOW LURKING AND GENERALLY WAS SLOWER THAN ANY OF THE MODELS TO
TURN WINDS AROUND TO THE SOUTH. -HOWERTON

PREV DISCUSSION... /ISSUED 252 PM CDT MON JUL 13 2009/

DISCUSSION...
FORECAST CONCERNS...ONE MORE DAY AROUND HEAT CRITERIA AND
CONVECTIVE CHANCES/TRENDS THE NEXT FEW DAYS.

AT EARLY AFTERNOON...SURFACE STATIONARY FRONT WAVERED ALONG THE
OKLAHOMA BORDER FROM FAR SOUTHWEST KANSAS INTO NORTHEAST OKLAHOMA.
ISOLATED TO WIDELY SCATTERED DIURNALLY DRIVEN CONVECTION IS
POSSIBLE EARLY THIS EVENING...WHERE LATEST RUC AND SPC MESO PAGE
SHOWED 3500-4000 J/KG CAPE WITH DIMINISHING CONVECTIVE INHIBITION.
THIS AREA WAS A BIT MORE REMOVED FROM RELATIVELY STRONGER WINDS
ALOFT FURTHER NORTH...ALBEIT MODEST...SO ANY CONVECTION WOULD
PROBABLY BE PULSE TYPE SEVERE WITH LOCALLY DAMAGING DOWNBURST
WINDS AND HAIL. OTHERWISE...BETTER CHANCES FOR MORE ORGANIZED
CONVECTION WILL RESIDE TO OUR NORTHWEST ACROSS THE HIGH PLAINS
THIS EVENING. THIS COULD RIDE EAST-SOUTHEAST ALONG THE ELEVATED
INSTABILITY AXIS WHERE THE GFS SHOWS GOOD MOISTURE TRANSPORT INTO
NORTH CENTRAL KANSAS TONIGHT.

WATER VAPOR IMAGERY SHOWED A POTENT MID-SUMMER SHORTWAVE UPPER
TROF MOVING ACROSS THE NORTHERN ROCKIES THIS AFTERNOON. THIS
TROF WILL SLIDE EAST ACROSS THE NORTHERN PLAINS ON TUESDAY WITH
A MODESTLY STRONG SURFACE COLD FRONT DROPPING SOUTH INTO PARTS
OF NORTHERN KANSAS DURING THE AFTERNOON. THIS WILL PLACE A GOOD
PORTION OF THE FORECAST AREA IN AN OPTIMAL AREA FOR COMPRESSIONAL
WARMING WITH A SLIGHT DOWNSLOPE/WEST-SOUTHWEST COMPONENT AS WELL.
THIS SHOULD RESULT IN MAXS NEAR 105F ACROSS SOUTH CENTRAL KANSAS.
ALTHOUGH WE LOOK TO COME UP SHORT OF HEAT CRITERIA TODAY...IT
LOOKS MORE LIKELY ON TUESDAY AFTERNOON. SO WILL CONTINUE THE
HEAT WARNING FOR SOUTH CENTRAL AND SOUTHEAST KANSAS...AND ADD A
FEW COUNTIES IN CENTRAL KANSAS/INCLUDING SALINA...FOR A HEAT
ADVISORY ON TUESDAY AFTERNOON.

LATE AFTERNOON CONVECTION IS POSSIBLE ALONG THE SOUTHWARD SAGGING
COLD FRONT ON TUESDAY...ALONG THE I-70 CORRIDOR INITIALLY...WITH
CHANCES INCREASING A BIT BY EVENING AND EXPANDING SOUTH TO PERHAPS
ALONG HWY 50 BY DARK. CONFIDENCE ON CHANCES BUILDING FURTHER SOUTH
ACROSS THE REST OF THE AREA TUESDAY NIGHT ARE RATHER LOW...DUE TO
WEAKENING OF CONVERGENCE ALONG THE BOUNDARY AND STILL RATHER WARM
AIR/CAP HOLDING AT MID LEVELS CLOSER TO THE OKLAHOMA BORDER.
HOWEVER...WILL KEEP SLIGHT POPS IN FOR MOST AREAS INTO WEDNESDAY
AS ELEVATED MOISTURE/INSTABILITY AND WEAK PERTURBATIONS IN THE
FLOW ALOFT MAY ALLOW FOR FESTERING OR RENEWED CONVECTION TO THE
NORTH OF THE SURFACE FRONT.

IN THE MEDIUM RANGE...THE GFS AND ECMWF DEVELOP A MORE PRONOUNCED
UPPER TROF ACROSS THE GREAT LAKES AND OHIO VALLEY BY THE END OF
THE WEEK. THIS WILL PLACE KANSAS IN A PRECARIOUS NORTH-NORTHWEST
FLOW REGIME ALOFT AGAIN...WITH THE POTENTIALLY ACTIVE MID-LEVEL
BAROCLINIC ZONE IN CLOSE PROXIMITY TO THE AREA. THERE IS RATHER
LOW CONFIDENCE ON DAY TO DAY DETAILS...AND WILL MAKE LITTLE
CHANGES TO THE OUTER PERIODS WITH THIS FORECAST. WILL KEEP
TEMPERATURES CLOSE TO CLIMO WITH PERIODIC CHANCES FOR STORMS IN
DAYS 4 TO 7...THOUGH DETAILS WILL NEED REFINEMENT WITH EACH
FORECAST.

DARMOFAL

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
ONGOING SCT TS OVER SERN KS HAS BEEN DRIVEN BY ISENTROPIC LIFT
WITHIN MID-LEVEL BAROCLINIC ZONE. ACTIVITY SHOWING SOME SIGNS OF
WEAKENING RECENTLY...BUT HAVE CARRIED A TS MENTION AT CNU THRU 20Z
DUE TO PROXIMITY. OTHERWISE...ISOLD TS PSBL ALONG A NEARLY
STATIONARY FRONT EXTENDING FROM SWRN KS TO N-CNTRL/NERN OKLAHOMA.
DOES NOT APPEAR WORTH MENTION OF TS ATTM AT ICT TERMINAL. THIS
FRONT LOOKS TO LIFT NWD AS WARM FRONT ACROSS FORECAST AREA LATE
TONIGHT INTO TUES AM. NAM-WRF SHOWING STRONG BOUNDARY LAYER
MOISTENING AND STRATUS SIGNAL TUES AM IN CNTRL KS MUCH MORESO THAN
GFS. HAVE GONE WITH SCATTERED STRATUS DECK AT SLN/RSL THIS FAR
OUT...BUT PSBL THAT IFR CIGS COULD FORM IN SERLY UPSLOPE COMPONENT
N OF WARM FRONT. MODELS SHOW CONVECTION FORMING FROM NERN CO INTO
WRN NE/SERN WY LATE THIS PM/EVE. CORFIDI VECTORS SUGGEST SERN
PROPAGATION POTENTIAL IN S-SWRLY LOW-LEVEL JET. SO SOME POTENTIAL
FOR THIS ACTIVITY TO AFFECT RSL/SLN/CNU LATE TONIGHT/TUES AM. WILL
FURTHER ASSESS RADAR TRENDS THIS EVE BEFORE INSERTING TS MENTION
IN TAFS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    76  91  70  90 /  20  20  30  20
HUTCHINSON      72  90  69  90 /  30  20  20  20
NEWTON          74  90  69  89 /  30  20  20  20
ELDORADO        76  91  68  90 /  20  20  30  20
WINFIELD-KWLD   77  94  72  91 /  20  20  30  20
RUSSELL         68  88  67  90 /  30  20  20  20
GREAT BEND      70  89  68  91 /  30  20  20  20
SALINA          72  88  68  91 /  30  20  20  20
MCPHERSON       72  89  69  90 /  30  20  20  20
COFFEYVILLE     77  94  72  90 /  20  20  30  20
CHANUTE         76  91  70  89 /  20  20  30  20
IOLA            76  90  70  88 /  20  20  30  20
PARSONS-KPPF    77  93  71  90 /  20  20  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR
KSZ067>072-082-083-091>096-098>100.

HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
FOR KSZ049-051>053.

&&
Hazardous weather outlook, Jul 13, 3:36 PM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
336 PM CDT MON JUL 13 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-142045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
336 PM CDT MON JUL 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS
EVENING...MAINLY ALONG AND SOUTH OF HIGHWAY 400 IN SOUTH CENTRAL
AND SOUTHEAST KANSAS. STRONG TO LOCALLY SEVERE STORMS ARE
POSSIBLE...WITH THE MAIN RISK BEING DAMAGING DOWN-BURST WINDS TO
70 MPH AND HAIL UP TO QUARTER SIZE.

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE HIGH
PLAINS THIS EVENING...AND COULD AFFECT CENTRAL KANSAS TONIGHT.
A FEW STRONG STORMS WILL BE POSSIBLE...PRODUCING SMALL HAIL AND
WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES ARE EXPECTED TO CLIMB TO AROUND 105 DEGREES ON
TUESDAY AFTERNOON...ACROSS MUCH OF THE AREA. PLEASE REFER TO THE
LATEST HEAT ADVISORY AND EXCESSIVE HEAT WARNING FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS ALONG A COLD FRONT ON
TUESDAY AFTERNOON AND EVENING ACROSS CENTRAL KANSAS. A FEW
SEVERE STORMS WILL BE POSSIBLE...CAPABLE OF PRODUCING WINDS TO
70 MPH AND HAIL UP TO QUARTER SIZE.

CHANCES FOR THUNDERSTORMS WILL CONTINUE PERIODICALLY ACROSS
MUCH OF THE AREA FROM TUESDAY NIGHT THROUGH THE END OF THE WEEK.
AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER
STRONG STORMS OR ISOLATED SEVERE STORMS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, Jul 14, 12:56 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1256 AM CDT TUE JUL 14 2009

KSZ032-140630-
RUSSELL-
1256 AM CDT TUE JUL 14 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF VICTORIA...OR 14
MILES WEST OF RUSSELL...AND MOVING EAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE LIKELY WITH THIS STORM.

PEOPLE IN RUSSELL COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE
READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:34 AM CDTSevere Thunderstorm WarningICTLincoln44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.